Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 10, 2008, 2:49 PM CST for Macon County, Trousdale County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 2:49 PM CST (20:49 UTC)
- Expired
- Jan 10, 2008, 3:30 PM CST
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 3:13 PM CST | HAIL 1.75 | 4 W Lafayette, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 11:33 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 102049
SVROHX
TNC111-169-102130-
/O.NEW.KOHX.SV.W.0011.080110T2049Z-080110T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LAFAYETTE...
TROUSDALE COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF HARTSVILLE...
* UNTIL 330 PM CST
* AT 246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HARTSVILLE...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAFAYETTE BY 300 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3659 8581 3631 8617 3639 8627 3645 8626
3646 8623 3649 8623 3650 8621 3660 8622
3664 8619
TIME...MOT...LOC 2049Z 242DEG 43KT 3642 8616
$$
211 follow-up statement
000
WWUS54 KOHX 102106
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CST THU JAN 10 2008
TNC169-102115-
/O.CAN.KOHX.SV.W.0011.000000T0000Z-080110T2130Z/
TROUSDALE TN-
305 PM CST THU JAN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR TROUSDALE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3659 8581 3643 8602 3644 8604 3644 8615
3646 8616 3650 8621 3661 8621 3664 8619
TIME...MOT...LOC 2105Z 242DEG 43KT 3651 8595
$$
TNC111-102130-
/O.CON.KOHX.SV.W.0011.000000T0000Z-080110T2130Z/
MACON TN-
305 PM CST THU JAN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR MACON COUNTY...
AT 300 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAFAYETTE...MOVING
NORTHEAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3659 8581 3643 8602 3644 8604 3644 8615
3646 8616 3650 8621 3661 8621 3664 8619
TIME...MOT...LOC 2105Z 242DEG 43KT 3651 8595
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 2:22 PM CST, 27 minutes earlier.
Area forecast discussion, Jan 10, 2:22 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CST THU JAN 10 2008 .DISCUSSION... STRONG UPPER H5 WAVE MOVING THROUGH THE MID MS VALLEY WITH A COLD FRONT JUST AHEAD ALONG THE MS RIVER. A WARM FRONT EXTENDS EWD ALONG THE AR/MO AND KY/TN BORDER AREAS. STRONG DESTABILIZATION IS FOSTERING SEVERE TSTMS OVER THE CNTRL AND WRN PORTIONS OF THE MIDSTATE. THIS ACTIVITY WILL MOVE EWD ACROSS THE AREA THIS EVENING AS THE COLD FRONT MOVES INTO THE MIDSTATE WITH RAIN TAPERING OFF FROM THE WEST. NOT MUCH IN THE WAY OF COLD AIR BEHIND THIS FRONT...LOW TEMPS ONLY DROP INTO THE LOW TO MID 30S. THE NEXT H5 WAVE ENTERS THE MID MS VALLEY SAT NGT WITH A CHANCE OF RAIN FOR SAT NGT THRU SUN NGT...POSSIBLY MIXED WITH SNOW DURING THE LATE EVENING AND EARLY MORNING HOURS. THE NEXT WAVE MOVES SEWD OUT OF THE MIDWEST INTO THE DEEP SOUTH IN THE MON AFTN TO TUE AM TIME FRAME. THIS ALLOWS A BIT MORE COLD AIR INTO THE AREA AND ALSO A CHANCE OF RAIN AND RAIN MIXED WITH SNOW. MOS TEMPS AND POP GUIDANCE WAS IN DECENT AGREEMENT AND NO SGFNT DEVIATIONS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 49 34 55 / 50 0 10 10 CLARKSVILLE 39 50 31 54 / 40 0 10 10 CROSSVILLE 39 46 30 51 / 90 0 10 10 COLUMBIA 41 50 34 56 / 50 0 10 10 LAWRENCEBURG 41 50 33 56 / 60 0 10 10 WAVERLY 40 50 32 55 / 40 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jan 10, 10:40 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CST THU JAN 10 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-111645- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1040 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL MARCH INTO THE MID STATE LATE THIS AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN HAZARD WILL BE DAMAGING WINDS. LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. THE COLD FRONT WILL BE IN METRO NASHVILLE AROUND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 04
In the hours before
Local storm report, Jan 10, 1:52 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL HOHENWALD 35.55N 87.56W
01/10/2008 E0.75 INCH LEWIS TN TRAINED SPOTTER
&&
JCOHENLocal storm report, Jan 10, 1:56 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
156 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL HOHENWALD 35.55N 87.56W
01/10/2008 E1.00 INCH LEWIS TN EMERGENCY MNGR
&&
JCOHENLocal storm report, Jan 10, 1:59 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 SW HOHENWALD 35.52N 87.60W
01/10/2008 E1.75 INCH LEWIS TN AMATEUR RADIO
&&
JCOHENLocal storm report, Jan 10, 2:07 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL BERRY HILL 36.12N 86.77W
01/10/2008 E1.75 INCH DAVIDSON TN TRAINED SPOTTER
&&
21Local storm report, Jan 10, 2:19 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST HOHENWALD 35.55N 87.56W
01/10/2008 E70 MPH LEWIS TN TRAINED SPOTTER
WIND GUSTS TO 70 MPH AND GOLFBALL HAIL
&&
21Local storm report, Jan 10, 2:30 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST THU JAN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLOOD MOUNT JULIET 36.21N 86.52W
01/10/2008 WILSON TN EMERGENCY MNGR
INTERSECTION OF SAUNDERSVILLE RD AND LUCY DRIVE IS
IMPASSABLE.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:03 PM CST | Areal Flood Advisory | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 114 days |
| Jan 10, 12:22 PM CST | Tornado Warning | OHX | Montgomery | 23 min |
| Jan 10, 1:10 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jan 10, 1:27 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 33 min |
| Jan 10, 1:35 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 25 min |
| Jan 10, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 33 min |
| Jan 10, 2:04 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Jan 10, 2:17 PM CST | Tornado Warning | OHX | Maury | 28 min |
| Jan 10, 2:28 PM CST | Tornado Warning | OHX | Williamson | 32 min |
| Jan 10, 2:33 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| Jan 10, 2:36 PM CST | Tornado Warning | OHX | Lewis | 24 min |
| Jan 10, 2:41 PM CST | Areal Flood Advisory | OHX | Davidson, Giles, Hickman, Lawrence, Lewis, Marshall and 8 more | 181 days |
| Jan 10, 2:51 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 24 min |
| Jan 10, 3:12 PM CST | Flash Flood Warning | OHX | Davidson, Lewis, Macon, Marshall, Maury, Rutherford and 5 more | 3 hr |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 37 min |
| Jan 10, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 21 min |
| Jan 10, 3:57 PM CST | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Jan 10, 4:20 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.